Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2018, 5:46 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 5:46 PM MDT (23:46 UTC)
- Expired
- Jun 7, 2018, 6:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WUUS55 KPUB 072346
SVRPUB
COC041-101-080015-
/O.NEW.KPUB.SV.W.0051.180607T2346Z-180608T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
546 PM MDT THU JUN 7 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central El Paso County in east central Colorado...
Northwestern Pueblo County in southeastern Colorado...
* Until 615 PM MDT.
* At 546 PM MDT, a severe thunderstorm was located over Pueblo West,
or 9 miles northwest of Pueblo, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northern Pueblo, Pinon and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 10486 3851 10482 3858 10442 3828 10441
TIME...MOT...LOC 2346Z 264DEG 20KT 3838 10471
HAIL...1.00IN
WIND...60MPH
$$
Skelly3 follow-up statements
461
WWUS55 KPUB 072359
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
559 PM MDT THU JUN 7 2018
COC041-101-080015-
/O.CON.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
559 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...
At 559 PM MDT, a severe thunderstorm was located over Pueblo West, or
8 miles northwest of Pueblo, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Pueblo, Pinon and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 2359Z 269DEG 12KT 3835 10472
HAIL...1.00IN
WIND...60MPH
$$
Skelly404
WWUS55 KPUB 080007
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
607 PM MDT THU JUN 7 2018
COC041-101-080015-
/O.CON.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
607 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...
At 607 PM MDT, a severe thunderstorm was located near Pueblo West, or
near Pueblo, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Pueblo, Pinon and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 0007Z 264DEG 20KT 3836 10466
HAIL...1.00IN
WIND...60MPH
$$
Skelly985
WWUS55 KPUB 080017
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
617 PM MDT THU JUN 7 2018
COC041-101-080027-
/O.EXP.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
617 PM MDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO AND
NORTHWESTERN PUEBLO COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 0017Z 264DEG 20KT 3836 10460
$$
SkellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:37 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 3:37 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 337 PM MDT Thu Jun 7 2018 .SHORT TERM...(This evening through Friday) Issued at 338 PM MDT Thu Jun 7 2018 .Currently...moisture has been slower to mix out on the plains today. Convection tried to fire over the southeast mountains, but moisture was too shallow and air aloft was too dry to support deeper convection. Some weak storms are over Teller County and along the Raton Ridge. .Tonight...Fine resolution models continue to show some weak storms moving eastward along the Palmer Divide and along the New Mexico border during the evening. ESRL experimental HRRR hints at strong storms over Kiowa County later in the evening. This is plausible as moisture has been slow to mix out on the plains and southeast winds will continue into the evening. Deeper cloud have limited heating over Baca County which should limit instability in the southeast corner of the state. Any storms should move into Kansas by midnight. Do not see a large MCS developing, like what developed last night, to provide a strong westward push to the low level moisture. .Friday...Dry southwest flow aloft continues. Low levels on the plains will be drier than Thursday. Winds will stay below red flag criteria, but humidities will mostly be below 15 percent. There may be enough low level moisture for some isolated stronger storms near the Kansas border, and SPC has marginal risk for the Kansas border region. Suspect main threats will be gusty winds with drier lower levels. A stray storm could develop over the eastern mountains, but moisture will be limited. --PGW--- .LONG TERM...(Friday night through Thursday) Issued at 338 PM MDT Thu Jun 7 2018 Chief longer term meteorological issues continue to be temperatures, near critical to critical fire weather conditions at times and pops. Latest longer term PV/Precipitable water analysis, forecast model soundings and computer simulations suggest that upper ridging will remain anchored centered over/near New Mexico/west Texas during the balance of the longer term with increasing precipitation potential beginning Tuesday and continuing into next week as deeper atmospheric moisture returns/develops over the majority of the CWA. From Friday evening into Monday, unseasonably warm temperatures in combination with generally dry conditions(outside of isolated thunderstorms) are are anticipated over the forecast district in advance of the potential for cooler temperatures as well as increased pops beginning Tuesday. Gradient winds are still projected to increase from Sunday into Monday evening, which will increase the fire weather threat Sunday. In addition, elevated/localized fire weather conditions will also be possible Saturday and Monday. Finally, above to well-above seasonal early to mid-June temperatures(as evidenced by predicted maximum temperatures climbing into the 90s and even challenging the century mark at times over select eastern locations) are expected to continue over southern Colorado into Monday, in advance of somewhat cooler temperatures developing by Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 338 PM MDT Thu Jun 7 2018 VFR at all TAF sites. Isolated storms north of KCOS could brief produce gusty outflow winds at KCOS. Chances for thunder and wind gusts are too low to insert into TAF. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 11:43 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Thu Jun 7 2018 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms may develop along the Palmer Divide and near the Kansas border late this afternoon and this evening, with gusty winds to 50 mph and lightning the main storm hazards. One or two storms near the Kansas border may become severe, with wind gusts over 60 mph and hail up to quarter size possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms will be possible over the mountains once again Friday afternoon, with the main weather hazards with any thunderstorm that develops being gusty winds to 50 mph and lightning. There also remains the potential for a few strong to severe storms across the Southeast Plains Friday afternoon and evening, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe storms will be near the Kansas border. Isolated afternoon and evening thunderstorms will be possible across Southeast Colorado on Saturday, and again early next week, with main hazards being gusty winds to 50 mph and lightning. Increasing southwest flow aloft this weekend will lead to increasing fire danger across western portions of the area on Friday and Saturday, and across all of South Central and Southeast Colorado on Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and this evening along the Palmer Divide and over the far southeast plains near the Kansas border. 06/77
In the hours before
Special weather statement, Jun 7, 3:40 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT THU JUN 7 2018
COZ081-082-084-085-072230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
340 PM MDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm over
Manitou Springs, or near Colorado Springs, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Green
Mountain Falls, Crystola, Chipita Park, Gleneagle, Peterson AFB,
Cimarron Hills, Cascade and Stratmoor.
LAT...LON 3878 10501 3895 10503 3903 10496 3909 10476
3879 10458
TIME...MOT...LOC 2139Z 263DEG 20KT 3887 10493
SkellySpecial weather statement, Jun 7, 5:10 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
510 PM MDT THU JUN 7 2018
COZ084-085-072345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
510 PM MDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 21 miles east of Colorado Springs, moving east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Schriever AFB and Ellicott.
LAT...LON 3865 10449 3867 10454 3880 10456 3889 10428
3866 10418
TIME...MOT...LOC 2310Z 254DEG 15KT 3873 10445
SkellySpecial weather statement, Jun 7, 5:33 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 533 PM MDT THU JUN 7 2018 COZ085-086-080000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 533 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 600 PM MDT... At 533 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 15 miles northwest of Pueblo, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fountain, Pinon and Pueblo West. LAT...LON 3833 10480 3853 10485 3861 10464 3840 10452 TIME...MOT...LOC 2333Z 254DEG 14KT 3848 10473 Skelly
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 44 min |
| Jun 6, 8:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jun 6, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 41 min |
| Jun 7, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 7, 5:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 7, 5:33 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.